Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

History of DVT. Taking femulen for contraception. Which medicine should I take to delay period?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2757 Questions
Question
I need medication to delay my period for two weeks for a special holiday. I had a Dvt ten years ago during pregnancy as my leg was in a plaster cast at the time. Due to the Dvt my doctor won't give it to me. I am currently on Femulen for contraception. I would like to know if my doctor could give the medication to delay my period and give me Wafarin at the same time.
I am 29 years old.My height is 5ft something.
Posted Sat, 13 Apr 2013 in Women's Health
 
 
Answered by Dr. Srikanth Reddy 5 hours later
Hello,
Thanks for using health care magic for posting your query.
Norethisterone is the drug which is used for delaying the periods. However as you have mentioned that there is a history of DVT, its very natural for your doctor to discourage you to take this drug.
Please try to understand, DVT is a very serious condition and can lead to death as well. Although there are plenty of treatments available, still DVT is a very serious condition and is not worth the risk. Warfarin is also not a very safe drug and need to be given only to people who are suffering from bad illnesses. Its not a drug which can be given routinely. It wont be advisable.
Its better that you dont use this drug.
I understand that you may loose out in this vacation, but then you should not risk your life for this reason.
Hope you understand.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Regards,
Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Follow-up: History of DVT. Taking femulen for contraception. Which medicine should I take to delay period? 8 hours later
is there nothing else I can take to delay my period. How about Ibuprofen it is mentioned a lot online.
 
 
Answered by Dr. Srikanth Reddy 1 hour later
Hello,
Thanks for your follow-up question.

Ibuprofen does cause a delay in period and is one of the side effect of using it. But it is never used for that purpose. Infact ibuprofen is notorious to cause a bad gastritis and that may spoil your trip further.

I understand that this trip is special for you, but not at the cost of your health. It is very unfortunate that you have developed this DVT before, but then I think your partner will be considerate enough.

Another fact I would just like to let you know is , sex is not medically prohibited during menstrual period. It depends on the comfort of both the partners. It is generally avoided as it becomes a bit messy but then if you and your partner are OK with it, the it is not medically wrong.

Hope I am able to solve your concerns,
Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Follow-up: History of DVT. Taking femulen for contraception. Which medicine should I take to delay period? 23 hours later
Is the risk of a getting a DVT higher in pregnancy or is it higher from taking Norethisterone.
 
 
Answered by Dr. Srikanth Reddy 1 hour later
Hello again,
It is higher after taking Norethisterone.
In pregnancy there is a risk, but then you take medications and precautions ans do regular recommended exercises.
Still I wont recommend you to take the Norethisterone for delaying your periods with the past history of DVT.
Thanks and regards,
Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor